Jump to content

  • Facebook
  • Twitter
  • Google Plus
  • Youtube
  • youtube


Existing forum users need to log into the forums and website with their email address and password. Become a premium member to access enhanced forum features and visit our online store to view our products.
New eBook: Your Child Has Changed; Should You Consider PANDAS?


Have you seen the ACN Latitudes PANDAS eBookOur helpful book is a 37-page primer in a friendly question & answer format.  This eBook contains useful information to understand the symptoms of PANDAS, how it is diagnosed (including lab tests), the different types of treatments, approaches for prevention, and how to find the help and support that you need. Learn more

 


Dr William Walsh Autism OCD PANDAS Depression and Methylation Article




ACN Latitudes Premium Membership




Photo
- - - - -

Can starting probiotics cause diarrhea?


  • Please log in to reply
8 replies to this topic

#1 dcmom

dcmom

    Advanced Member

  • Members
  • PipPipPip
  • 2,103 posts

Posted 22 March 2010 - 07:29 PM

Hi there.

We have been lax about probiotics for the last couple of months (with no ill effects), because with steroids and antibiotics- my kids were hitting their limit.

Since we are post pex, and improving, I wanted to re start a probitic regimen. I used to alternate one culturelle capsule, then one florastor capsule daily.
We started back 2-3 days ago. Most likely a coincidence, but dd has been having mild diarrhea since. Fear of getting sick is one of her big ocd issues- especially stomach related- so this is extremely upsetting to her. She is insisting the probiotics are the cause- I am showing her it says they prevent stomach issues.

Is there any way starting a regimen like this can initially cause diarrhea? Should I pull back and ease her in, or double up? Or do you think this is all coincidence?

Help!


#2 suzan

suzan

    Advanced Member

  • Members
  • PipPipPip
  • 1,958 posts
  • Gender:Female
  • Location:North Carolina

Posted 22 March 2010 - 08:02 PM

Hi there.

We have been lax about probiotics for the last couple of months (with no ill effects), because with steroids and antibiotics- my kids were hitting their limit.

Since we are post pex, and improving, I wanted to re start a probitic regimen. I used to alternate one culturelle capsule, then one florastor capsule daily.
We started back 2-3 days ago. Most likely a coincidence, but dd has been having mild diarrhea since. Fear of getting sick is one of her big ocd issues- especially stomach related- so this is extremely upsetting to her. She is insisting the probiotics are the cause- I am showing her it says they prevent stomach issues.

Is there any way starting a regimen like this can initially cause diarrhea? Should I pull back and ease her in, or double up? Or do you think this is all coincidence?

Help!


If it's related to the probiotic, it could be a yeast die off effect. I think yeast die off symptoms occur if the yeast is dying too fast for your body to process. If it were for me, I'd push through for a few days and see how it goes. But for your dd with her fears, maybe cut the dose in half or something to see if it backs off? It is a good sign that the yeast is dying and proves she needs it (if it's not a virus she's caught! I hope not!).

Susan

Me - diagnosed with hashimoto thyroiditis in 1996, lyme and parsonage turner syndrome in 2010, mthfr mutation in 2013

dd10 and dd11 - diagnosed with sensory processing disorder in 2006, gluten intolerance in 2007, pandas in 2008, lyme in 2010, mthfr mutation in 2013

 


#3 danddd

danddd

    Advanced Member

  • Members
  • PipPipPip
  • 131 posts
  • Location:boston

Posted 22 March 2010 - 08:06 PM

my daughter was on augmentin and i gave her probioticts from day one, after 4 weeks she started getting stomach aches, so i got stronger probiotics. with the new probiotics her stomach got worse. i have heard too much probiotics can make you gassy, so maybe it can do more than that. good luck

#4 sf_mom

sf_mom

    Advanced Member

  • Members
  • PipPipPip
  • 3,185 posts

Posted 22 March 2010 - 09:26 PM

I suspect their bodies are wanting to eliminate toxins/yeast, etc. with the introduction of the probiotics most recently. Bentonite Clay acts as a sponge to eliminate those toxins and pass them through their bowel/stool. Try giving them a tablespoon or two daily mixed with juice or Kefir and things will change within 24 to 48 hours.

http://www.iherb.com...73-ml/4789?at=0

Can also be purchased at Whole Foods.

As you probably know, we are working with a nutritionists who is very versed in probiotics and Corsa is now taking a trillion units per day...... So, 1000 times stronger than what is sold over the counter and we have had no ill effects but we are also using the Bentonite Clay.


More Info On Its Benefits:

It helps to form up the acids in your bowel that your bowel is not healthy enough to form up on its own.

"The Canadian Journal of Microbiology states that bentonite clay can absorb pathogenic viruses, aflatoxin, pesticides and herbicides. The negatively charged minerals in the clay attract and bind with the positively charged toxins.

Bentonite has proved useful and healing in a variety of ways. These include eliminating painful ganglion cysts, improving intestinal regularity, reliving chronic constipation, diarrhea, indigestion and ulcers, improving physical energy, clearing complexions, enhancing alertness, improving tissue and gum repair, increasing resistance to infections, removing intestinal parasites, allergy and hay fever relief, eliminating anemia and acne, neutralizing allergens, reducing heartburn and indigestion by absorbing excess stomach acids.

Bentonite Clay is probably best known for it’s internal detoxification, cleaning the lining of the colon. As the colon becomes cleaner, it is able to function properly in absorbing nutrients, thereby increasing energy, as well as adding 71 trace and ultra-trace minerals"

Edited by SF Mom, 23 March 2010 - 10:24 AM.


#5 simplygina

simplygina

    Advanced Member

  • Members
  • PipPipPip
  • 237 posts
  • Location:Salt Lake City, UT
  • Interests:nutrition, reading, home decor, gardening, snowboarding, running, zumba!, travel, natural and sustainable living

Posted 22 March 2010 - 11:19 PM

Very intriguing. I will definitely keep this in mind!

#6 justinekno

justinekno

    Advanced Member

  • Members
  • PipPipPip
  • 634 posts
  • Gender:Not Telling

Posted 23 March 2010 - 07:49 AM

We had a simliar problem and my dr switched the strains of probiotic and things were better. My son was vomiting and had diarrhea from the previous probiotic no matter how much we decreased the dosage.

Is there any way starting a regimen like this can initially cause diarrhea? Should I pull back and ease her in, or double up? Or do you think this is all coincidence?


Justine

#7 emmalily

emmalily

    Advanced Member

  • Members
  • PipPipPip
  • 184 posts

Posted 23 March 2010 - 11:58 PM

Just a thought--don't know if your daughter has any food allergies/intolerances but so many of the probiotics are made from dairy, and that could definitely be causing the stomach upset. There are plenty of non-dairy ones out there, like (i use pure acidophilus capsules, but there are also flavored tablets) so maybe that'll be something to look into.

Hope that clears up for her!

#8 mrk7

mrk7

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 27 March 2010 - 03:08 PM

[quote name='justinekno' date='Mar 23 2010, 08:49 AM' post='61008']
We had a simliar problem and my dr switched the strains of probiotic and things were better. My son was vomiting and had diarrhea from the previous probiotic no matter how much we decreased the dosage.

Hi, Do you know which particular strains were causing the most trouble and which one's are helping with your son??

Also, my 12 year old daughter says the probiotics are given her kind of a "racy" nervous energy with the probitoics. Is this normal as well? Would anyone know what may cause this? Pleae enlighten me!! Thanks!!

Edited by mrk7, 27 March 2010 - 03:09 PM.


#9 mrk7

mrk7

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 27 March 2010 - 03:21 PM

Also does anyone know how long this yeast die off" takes place? I've heard of people vomiting, and do forth, ..... my daughter has very loose stools on this stuff. My youngest is doing well on it though. My doctor is kind of negative on probiotics, and I know this works on tons of people, but I want to prove him SO wrong.

Edited by mrk7, 27 March 2010 - 03:23 PM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users